Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Panic Attacks
avatar
tuzdae06 posted:
My dad who is 67 and has been on pain meds for 20 years has weened himself down to a quarter of a Vicodin. Every time he takes a quarter of this pain med it causes him to have extreme anxiety that last for hours. Should he go back to taking his pain meds like prescribed or what else can he do for the pain?? My concern is that taking a whole pain pill might make the anxiety worse?? Please help.
Reply
 
avatar
Patricia Farrell, PhD responded:
I am not an M.D., and I would suggest that your father discuss this with whoever is providing the prescription for him. Twenty years is a long time to be on medication of this type and there may be some things that he and his prescriber need to work out.

Please be sure that he left his prescriber know about this extreme anxiety, which may actually be a symptom of a withdrawal syndrome.


Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

Dr. Farrell's WebMD TV videosExpert
Dr. Farrell has a series of 12 videos that cover everything from your need for sleep, inheriting anxiety disorders, positive self-talk and ... More
Was this Helpful?
68 of 85 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.